MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH

ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Model Number G407211
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a persistent atrial fibrillation ablation procedure, an effusion occurred.Two transseptal punctures were performed to advance the catheters into the left atrium (la) at the same time.The first transseptal puncture went fine, however, the second seemed more difficult to the physician.Just after the second puncture, an echocardiogram was done which confirmed there was no effusion.The patients vitals were normal and stable.After mapping, ablation of the roof line and anterior line were completed.The patient became hypotensive and a recheck echo revealed an effusion all around the heart.A pericardiocentesis was performed which stabilize the patient and the procedure was stopped.The physician assumed the effusion occurred after the second transeptal puncture with the needle.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15232089
Report Number3008452825-2022-00551
Device Sequence Number6447162
Product Code DRC
UDI-Device Identifier05414734205153
UDI-Public05414734205153
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberG407211
Device Catalogue NumberG407211
Device Lot Number8526504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown